Stimulants such as Adderall change the chemicals in the brain to boost alertness and relieve the symptoms of ADHD. However, this chemical change can also produce anxiety, especially if the doses are not correct. While Adderall, for example, may not actually be the cause of your anxiety, it can cause such symptoms as higher blood pressure, raised heart rate, and insomnia. All of these conditions can increase anxiety or even induce a panic attack (via Everlast Recovery Center).
According to HealthMatch, Adderall can stimulate the amygdala, which is the part of the brain that reacts to danger. As a result, even if you are not in danger, this stimulation of the amygdala can trigger the fight-or-flight response in your brain, leading you to feel nervous, anxious, and tense. You could also feel physical symptoms such as hyperventilation, sweating, and trouble with concentration. If you’re experiencing these kinds of symptoms while taking ADHD medication, it’s a good idea to talk to your doctor. He or she can look into possibly prescribing an anti-anxiety medication to help balance out your symptoms.